Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Sexually Transmitted Diseases
|mike5dance - Mon Sep 15, 2008 11:43 pm||
About two months ago I was prescribed a cream for an anal yeast infection by my doctor. The infection did get better but I started to notice bumps. And there was still discharge. So I went back to my doctor and it so happened that I had anal warts. And my doctor noticed my anal area was quite inflamed. So she prescribed me some gel for the warts (Condylox 0.5%) and referred me to a dermatologist for further treatment and observation. But she also prescribed me Doxycycline 100mg capsule. Now I can't figure out why she would prescribe this and I am not a fan of taking antibiotics. What would this antibiotic be for? I have heard over and over that antibiotics usually CAUSE yeast infections. So I am quite confused. I wish I would have asked my doctor at the time. I am now hesitant to take the antibiotic. Please let me know why she would prescribe this antibiotic and if you think is necessary. Thank you.
|Debbie Miller, RN - Mon Nov 03, 2008 12:31 am||
Never hesitate to call the doctor back for clarification of an order. The doctor wants you to understand your condition and treatment. My guess would be that she wanted to be sure the warts in healing did not become infected to cause further trauma in an area that is rife with bacteria.
Antibiotics don't actually cause yeast infections but they can leave the body without the good bacteria to keep them at bay. Not everyone develops this fungal overgrowth when taking a course of antibiotics.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.